MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted.It was indicated that the intraocular lens (iol) is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the pre-loaded intraocular lens (iol) device is defective.A brief description of the event revealed that the plunger broke through the tip and cracked the plastic during advancement of lens.The extent of patient contact is unknown.Through follow-up additional information was received confirming the cartridge tip was damaged and lens was also damaged.There was no patient injury reported and no intervention was required.The same procedure was completed using a back-up lens with the same model and diopter size.Patient outcome post-procedure was reported as unknown.The iol is not available for return as it was discarded.However, the surgeon provided photographs of the suspect device.No further information is available.
 
Additional Manufacturer Narrative
Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 23-may-2022.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint handpiece was received inside of the original folding carton.Visual inspection under magnification revealed that the handpiece was received with the lens stuck inside of the cartridge and with the plunger rod overriding the lens.A crack in the cartridge that ran from tube to tip was also identified in the same location that the lens was stuck in.The handpiece was disassembled, and the assembly was inspected, no assembly issues or issues that could contribute to an override could be identified.The lens was removed from the cartridge and cleaned, revealing that the lens was torn, was creased from being folded, and had a detached haptic.Complaint issues "cartridge tip cracked/damaged" and "lens damaged" were observed during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key14121961
Report Number3012236936-2022-00902
Device Sequence Number2290607
Product Code HQL
UDI-Device Identifier05050474731592
UDI-Public(01)05050474731592(17)240726
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale